Alert archive / Florida / Flash Flood Warnings in 1998
Flash Flood Warning 48, NWS Jacksonville, FL
NWS Jacksonville, FL issued this flash flood warning at Jul 16, 1998, 8:57 AM EDT for Saint Johns County, Florida. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 16, 1998, 8:57 AM EDT (12:57 UTC)
- Expired
- Jul 16, 1998, 12:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Saint Johns County, FL
The radar
The Jacksonville radar (KJAX), 70 km from the middle of the area, began a volume at 12:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 1.0 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 871 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 793 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KJAX 161300 FFWJAX FLC109-161600- BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 857 AM EDT THU JUL 16 1998 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * FLOOD WARNING FOR... ST. JOHNS COUNTY COUNTY IN NORTHEASTERN FLORIDA * UNTIL 1200 PM EDT * AT 0855 NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAIN RATES OVER THE ST AUGUSTINE AREA OVER THE LAST TWO HOURS WITH TOTALS IN SOME AREAS ALONG THE COAST EXCEEDING 3 INCHES OF RAINFALL. THIS HEAVY RAINFALL IS EXPECTED TO CONTINUE FOR THE NEXT TWO HOURS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS S<AFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. STAY TUNED TO NOAA WEATHER RADIO...RADIO OR TELEVISION FOR THE LATEST UPDATES CONCERNING THIS DEVELOPING WEATHER SITUATION. WELSH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 2:45 AM EDT, 6 hours 12 minutes earlier.
Area forecast discussion, Jul 16, 2:45 AM EDT, 6 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 245 AM EDT THU JUL 16 1998 CURRENTLY THERE ARE A FEW LINGERING SHOWERS ALONG THE GA/FL BORDER WHICH ARE ON A RAPIDLY DIMINISHING TREND. BROAD EAST-WEST ORIENTED OVER SOUTHERN GA GRADUALLY LIFTING NORTHWARD WITH TROF AXIS BECOMING NE-SW ALONG THE EAST COAST BY END OF FCST PERIOD. POSITION OF SFC LO COUPLED WITH RIDGE AXIS DOWNSTATE WILL PROMOTE A SOUTHWESTERLY FLOW OVER REGION AGAIN TODAY. EAST COAST C-BREEZE LIKELY TO DEVELOP BUT INLAND PROGRESSION WILL BE VERY LIMITED. MODEL TIME XSECTIONS SHOW DEEP LAYERD MOISTURE TO CONTINUE OVER THE REGION HOWEVER SOME DRYING ANTICIPATED LATE IN THE FCST PD FROM THE NW. ADEQUATE MOISTURE AND ATMOSPHERIC INSTABILITY TO KEEP ELEVATED POPS OVER AREA TODAY WITH TEMPS AROUND CLIMO. PRELIM SSI 091/077 090/076 03544 JAX TT 093/075 093/074 03545 GNV TT 090/072 091/072 03535 MOBBS
In the hours before
Special weather statement, Jul 16, 6:00 AM EDT, 2 hours 57 minutes before
AMZ435-450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-161730- SOUTHEAST GEORGIA AND NORTHEAST FLORIDA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 600 AM EDT THU JUL 16 1998 AN AREA OF LOW PRESSURE THAT IS OVER CENTRAL GEORGIA WILL LIFT SLOWLY NORTH TODAY. THE LOCATION OF THIS LOW COUPLED WITH AN AREA OF HIGH PRESSURE OVER THE SOUTHERN FLORIDA PENINSULA WILL RESULT IN SOUTHWEST WINDS OVER THE AREA TODAY. AN EAST COAST SEABREEZE IS EXECTED TO DEVELOP THIS AFTERNOON...HOWEVER...IT WILL NOT MOVE INLAND VERY FAR. HIGH MOISTURE CONTENT ALONG WITH ATMOSPHERIC INSTABILITY WILL RESULT IN SHOWERS AND THUNDERSTORMS TODAY. THE SHOWERS WILL BE SCATTERED IN NATURE THIS MORNING BUT WILL INCREASE IN COVERAGE AND INTENSITY THIS AFTERNOON AS DAYTIME HEATING INCREASES. SOME STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL AND GUSTY WIND. MANY LOCATIONS ARE EXPECTED TO RECEIVE AROUND 1/2 INCH OF RAIN TODAY WITH A FEW AREAS AROUND 3 INCHES UNDER A SLOW MOVING HEAVY DOWNPOUR. FOR THE MARINE INTERESTS...SMALL CRAFT SHOULD EXERCISE CAUTION NORTH OF FERNANDINA BEACH AS THE WIND WILL BE FROM THE SOUTHWEST BETWEEN 15 AND 20 KNOTS. THERE WILL BE SCATTERED SHOWERS OVER THE COASTAL WATERS THIS MORNING...MORE NUMEROUS OFF SOUTHEAST GEORGIA. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE IN BOTH COVERAGE AND INTENSITY THROUGH THE AFTERNOON WITH ISOLATED WATERSPOUTS POSSIBLE. . RAM
Nearby
Flash Flood Warnings in Florida, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.